Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 1
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Hölzl, Rupert Stephan, Frank and Yu, Liang 2016. On Martin’s pointed tree theorem. Computability, Vol. 5, Issue. 2, p. 147.


Maximal chains in the Turing degrees

  • C. T. Chong (a1) and Liang Yu (a2)
  • DOI:
  • Published online: 01 March 2014

We study the problem of existence of maximal chains in the Turing degrees. We show that:

1. ZF + DC + “There exists no maximal chain in the Turing degrees” is equiconsistent with ZFC + “There exists an inaccessible cardinal”

2. For all a ∈ 2ω, (ω1)L[a] = ω1 if and only if there exists a [a] maximal chain in the Turing degrees. As a corollary, ZFC + “There exists an inaccessible cardinal” is equiconsistent with ZFC + “There is no (bold face) maximal chain of Turing degrees”.

Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[1]Uri Abraham and Richard A. Shore , Initial segments of the degrees of size ℵ1, Israel journal of Mathematics, vol. 53 (1986), no. 1, pp. 151.

[2]Jon Barwise , Admissible Sets and Structures, Springer-Verlag, Berlin, 1975.

[4]Keith J. Devlin , Constructibility, Perspectives in Mathematical Logic, Springer-Verlag, Berlin, 1984.

[5]Fons van Engelen , Arnold W. Miller , and John Steel , Rigid Borel sets and better quasiorder theory, Logic and Combinatorics (Areata, California, 1985), Contemporary Mathematics, vol. 65, American Mathematical Society, Providence, RI, 1987, pp. 199222.

[7]R. B. Jensen , The fine structure of the constructible hierarchy, Annals of Mathematical Logic, vol. 4 (1972), pp. 229308, erratum, ibid. 4 (1972), 443.

[8]Manuel Lerman , Degrees of Unsolvability, Perspectives in Mathematical Logic, Springer-Verlag, Berlin, 1983, Local and global theory.

[9]D. A. Martin , Borel determinacy. Annals of Mathematics (2), vol. 102 (1975), no. 2, pp. 363371.

[10]D. A. Martin and R. M. Solovay , Internal Cohen extensions, Annals of Mathematical Logic, vol. 2 (1970), no. 2, pp. 143178.

[11]Arnold W. Miller , Infinite combinatorics and definability, Annals of Pure and Applied Logic, vol. 41 (1989), no. 2, pp. 179203.

[14]Gerald E. Sacks , Higher Recursion Theory, Perspectives in Mathematical Logic, Springer-Verlag, Berlin, 1990.

[15]Stephen G. Simpson , Minimal covers and hyperdegrees, Transactions of the American Mathematical Society, vol. 209 (1975), pp. 4564.

[17]Robert M. Solovay , A model of set-theory in which every set of reals is Lebesgue measurable. Annals of Mathematics (2), vol. 92 (1970), pp. 156.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *